MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Model Number PND6F0701058M
Medical Device Problem Codes Break (1069); Component Missing (2306); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the left middle cerebral artery (mca) using a neuron 6f 070 delivery catheter (neuron 070) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician attempted to insert the neuron 070 into the neuron max without the use of the peel-away sheath; however, the distal end of the neuron 070 became kinked and broke outside of the neuron max.Therefore, the neuron 070 was removed.It was reported that the peel-away sheath was missing from the packaging.The procedure was completed using a new neuron 070 and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 070 was kinked approximately 103.5 ¿ 104.5 cm from the hub.The device was ovalized approximately 108.5 ¿ 111.0 cm from the hub.Conclusions: evaluation of the returned neuron 070 confirmed a kink on the distal shaft.If the device is forcefully advanced against resistance, damage such as this may occur.Further evaluation revealed an ovalization near the distal tip.If the peel-away sheath is not properly utilized prior to advancement of the neuron 070 into a parent device, damage such as an ovalization may occur.This damage likely contributed to the resistance during advancement.During functional testing, the neuron 070 was unable to be advanced through a demonstration neuron max due to the kink.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10486128
Report Number3005168196-2020-01365
Device Sequence Number19856806
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model NumberPND6F0701058M
Device Catalogue NumberPND6F0701058M
Device Lot NumberF81736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005